Alert archive / Illinois / River Flood Warnings in 2017

River Flood Warning 32, NWS Lincoln, IL

May 1, 2017Vermilion County, Illinois; Vermillion County, Indiana

NWS Lincoln, IL issued this river flood warning at May 1, 2017, 11:16 AM CDT for Vermilion County, Illinois; Vermillion County, Indiana. It took effect at May 1, 2017, 3:00 PM CDT. It was in force for 23 hr.

The area

The outline as issued.

The facts

Issued
May 1, 2017, 11:16 AM CDT (16:16 UTC)
In effect from
May 1, 2017, 3:00 PM CDT
Expired
May 2, 2017, 1:45 PM CDT
In force
23 hr
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
Minor

Counties Vermilion County, IL, Vermillion County, IN

The radar

The Indianapolis radar (KIND), 122 km from the middle of the area, began a volume at 16:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Vermilion River (E-IL) near Danville (DNVI2). The gauge peaked at 17.82 ft at May 1, 2017, 9:00 PM CDT.

actionminormoderate152005/0105/0205/03
Action stage
16 ft
Minor stage
18 ft
Moderate stage
22 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03339000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

968 
WGUS43 KILX 011616
FLWILX


Flood Warning
National Weather Service Lincoln IL
1116 AM CDT Mon May 1 2017

...The National Weather Service in Lincoln IL has issued a flood 
warning for the following rivers in Illinois...Indiana...

  Vermilion River near Danville affecting Vermilion and Vermillion 
  Counties

.Synopsis...Heavy rainfall over the weekend, incorporated with forecast rainfall will cause the river to rise above minor flood stage this afternoon.

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.

&&

ILC183-INC165-020616-
/O.NEW.KILX.FL.W.0032.170501T2000Z-170502T1845Z/
/DNVI2.1.ER.170501T2000Z.170502T0600Z.170502T1245Z.NO/
1116 AM CDT Mon May 1 2017

The National Weather Service in Lincoln IL has issued a 

* Flood Warning for 
  The Vermilion River near Danville.
* From this afternoon until Tuesday afternoon.
* At 1045 AM Monday the stage was 17.7 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
  rise to near 18.6 feet by early tomorrow morning.The river will 
  fall below flood stage by tomorrow morning.
* Impact...At 18.0 feet...Minor flooding begins to some secondary 
  roads and agricultural land not protected by levees.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Tue    Wed    Thu

Vermilion River
 Danville          18  17.7 Mon 11 AM   18.1   14.3   10.8


&&

LAT...LON 4015 8776 4015 8760 4001 8744 3990 8744
      4008 8763 4008 8776             

$$
1 follow-up statement
187 
WGUS83 KILX 020328
FLSILX


Flood Statement
National Weather Service Lincoln IL
1028 PM CDT Mon May 1 2017

...The Flood Warning is cancelled for the following river in 
Illinois...Indiana...

  Vermilion River near Danville affecting Vermilion and Vermillion 
  Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation. River levels are 
expected to continue falling.

Since flooding has subsided, this will be the last statement for this
flooding event.

ILC183-INC165-020358-
/O.CAN.KILX.FL.W.0032.000000T0000Z-170502T1845Z/
/DNVI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1028 PM CDT Mon May 1 2017

The Flood Warning is cancelled for
  The Vermilion River near Danville.
* At 945 PM Monday the stage was 17.8 feet.
* Flood stage is 18.0 feet.
* Forecast...The river crested below flood stage at 17.8 feet. The 
  river will fall to 14.3 feet by .


&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Tue    Wed    Thu

Vermilion River
 Danville          18  17.8 Mon 10 PM   17.7   14.3   10.8


&&

LAT...LON 4015 8776 4015 8760 4001 8744 3990 8744
      4008 8763 4008 8776             

$$

EJL

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at May 1, 10:40 AM CDT, 36 minutes earlier.

Area forecast discussion, May 1, 10:40 AM CDT, 36 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
1040 AM CDT Mon May 1 2017

.UPDATE...
Issued at 1040 AM CDT Mon May 1 2017

Updated forecast for stronger winds through afternoon and early
evening today as already seeing winds 15-20 mph with gusts to 30
mph across most of the area. Expecting winds to increase into
afternoon with 15-25 mph sustained SW winds and 30-40 mph gusts
due to 30-35 kt boundary layer flow and some potential enhancement
from showery precipitation. Otherwise cool temperatures in low to
mid 50s look good, with isolated to scattered showers from around
I-70 northward.

&&

.SHORT TERM...(Today and tonight)
ISSUED AT 343 AM CDT Mon May 1 2017

Deep upper low almost vertically stacked with surface low over the
Missouri River Valley this morning. South/southwesterly flow
continues this morning as the occluded low slowly makes its way
eastward. Today expected to be very gusty as not only a tightening pressure
gradient contributes, but winds just off the surface in excess of
30 kts potential to mix in with the turbulent flow. Not much in
the way of heating anticipated today and high temperatures
confined to the lower 50s as clouds build back in with the ample
low level moisture getting lifted by the cyclonic flow. In
addition, cannot rule out a shower or two today, particularly in
the northern tier of the state, closer to the low center as it
moves to the northeast. Overall, the QPF is low and the heavier
precip has for the most part ended. With that in mind...have
canceled the flash flood watch with the forecast package. Tonight
expected to be breezy again...with westerly flow and clouds
keeping the temperatures mainly in the 40s.

.LONG TERM...(Tuesday through Sunday)
ISSUED AT 343 AM CDT Mon May 1 2017

Tuesday expected to be a few degrees warmer as sunshine returns,
albeit briefly, to the region. Overnight Tuesday into Wednesday
morning, a wave digs into the High Plains. Wave remains open aloft
and surface low is not well defined as it moves into the Ohio
River Valley. Either way, precip over the southern half of the
state expected to advance on Wednesday/Wed night, and keep the
temperature gradient reversed...with higher temps in the north out
from under the cloud cover. System deepens quickly as it moves
into the eastern Great Lakes. The resultant amplified flow
pattern looks like a block setting up and slowing the progress of
the system. As a result...precip chances linger in the eastern
portions of the state through the week. Next chance for a wave
with precip is showing up in the amplified northerly flow aloft
around the main trof that remains over the eastern Great Lakes
through the weekend. High temperatures in the latter half of the
week remain in the mid 60s or so, but concerned about the blends
not going deep enough with the cold air moving in around the
midlevel low.

&&

.AVIATION...(For the 12Z TAFS through 12Z Tuesday morning)
Issued at 552 AM CDT Mon May 1 2017

Forecast remaining on track as clearing slides to the east...and
clouds filling back in this morning. So far, remaining VFR...with
very sporadic gusts. Expect gusts to continue and ramp up through
the afternoon. Winds have come back around to more
southwesterly with the occluded system. Very gusty again today,
with gusts in excess of 25-30kts. Cigs expected to drop mid
morning into the MVFR category, with showers potentially most of
the day as the low slowly makes its way to the northeast.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 7 PM CDT this evening for ILZ051.

&&

UPDATE...37
SHORT TERM...HJS
LONG TERM...HJS
AVIATION...HJS
Hazardous weather outlook, May 1, 5:06 AM CDT, 6 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
506 AM CDT Mon May 1 2017

ILZ027>031-036-037-040-041-047-049-050-021100-
Cass-Fulton-Knox-Marshall-Mason-Morgan-Peoria-Schuyler-Scott-
Stark-Tazewell-Woodford-
506 AM CDT Mon May 1 2017

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TODAY AND TONIGHT...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

Minor to moderate flooding is expected along portions of the
Spoon and Illinois rivers starting early this week. Please see
the applicable flood warnings for details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ038-042>046-048-052>057-061>063-066>068-071>073-021100-
Champaign-Christian-Clark-Clay-Coles-Crawford-Cumberland-De Witt-
Douglas-Edgar-Effingham-Jasper-Lawrence-Logan-Macon-McLean-Menard-
Moultrie-Piatt-Richland-Shelby-Vermilion-
506 AM CDT Mon May 1 2017

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and southeast Illinois.

.DAY ONE...TODAY AND TONIGHT...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

Minor to moderate flooding is expected to develop along portions
of the Sangamon, Mackinaw, Vermilion, Wabash, Little Wabash,
Embarras and Illinois Rivers through this week, as well as Salt
Creek. Please see the applicable flood warnings for details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ051-021100-
Sangamon-
506 AM CDT Mon May 1 2017

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for portions of central
Illinois.

.DAY ONE...TODAY AND TONIGHT...

Water releases over the Spaulding Dam into Sugar Creek will remain
at high levels today. No flash flooding is occurring, but it is
possible if water releases need to be increased today.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

Flooding is expected along portions of the Sangamon River. Please
see the applicable flood warnings for details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Shimon

In the hours before

Local storm report, May 1, 10:22 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1022 AM CDT MON MAY 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       NW DANVILLE             40.14N 87.62W
05/01/2017  M1.26 INCH       VERMILION          IL   COCORAHS

            24 HOUR TOTAL.

&&

SBAKER
Local storm report, May 1, 10:23 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1023 AM CDT MON MAY 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       3 S OLNEY               38.69N 88.09W
05/01/2017  M1.26 INCH       RICHLAND           IL   COCORAHS

            24 HOUR TOTAL.

&&

SBAKER
Local storm report, May 1, 10:24 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1024 AM CDT MON MAY 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       3 SSE HENNING           40.27N 87.68W
05/01/2017  M1.19 INCH       VERMILION          IL   COCORAHS

            24 HOUR TOTAL.

&&

SBAKER
Local storm report, May 1, 10:25 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1025 AM CDT MON MAY 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       SSW WESTVILLE           40.04N 87.64W
05/01/2017  M1.08 INCH       VERMILION          IL   COCORAHS

            24 HOUR TOTAL.

&&

SBAKER
Local storm report, May 1, 10:26 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1026 AM CDT MON MAY 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       1 S CHARLESTON          39.47N 88.18W
05/01/2017  M1.02 INCH       COLES              IL   COCORAHS

            24 HOUR TOTAL.

&&

SBAKER
Local storm report, May 1, 11:12 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1112 AM CDT MON MAY 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TORNADO          3 NE ALEXANDER          39.75N 90.01W
04/29/2017                   MORGAN             IL   PUBLIC

            A TORNADO BRIEFLY TOUCHED DOWN IN AN OPEN FIELD

0620 PM     TSTM WND DMG     EDGEWOOD                38.92N 88.66W
04/29/2017                   EFFINGHAM          IL   EMERGENCY MNGR

            A SEMI WAS BLOWN OVER ON I-57

0640 PM     TSTM WND DMG     DIETERICH               40.95N 90.10W
04/29/2017                   KNOX               IL   EMERGENCY MNGR

            SHINGLES WERE BLOWN OFF SEVERAL HOUSES. A LARGE TREE WAS
            BLOWN OVER, AND TWO EMPTY SEMIS WERE TIPPED OVER.

&&

BARNES

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 8:41 PM CDTAreal Flood WarningILXChristian36 hr
Apr 30, 8:44 PM CDTSevere Thunderstorm WarningILXClark, Coles, Crawford, Cumberland, Jasper46 min
Apr 30, 10:05 PM CDTSpecial Weather StatementILXVermilion25 min

Nearby

River Flood Warnings in Illinois, 2017River Flood Warnings in Indiana, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.